# SDR CA010119006

- Difficulty date: December 4, 2000
- Submitted: February 1, 2001
- Operation: Air carrier
- Make and model: Piper PA-30
- Aircraft time: 6,981 hours
- Engine: Lyc IO320B1A
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod
- Part number: 2110903
- Condition: Corroded
- Location: Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) INSPECTION OF NOSE GEAR PUSH/PULL ROD FOUND PIT MARKS THROUGH LENGTH OF ROD ASSY.  FURTHER INVESTIGATION SHOWED HOLES CORRODED WITH ONE AREA HAVING A HOLE, WHEN CLEANED OUT, OF APPROXIMATELY 1/8 INCH & 3/16 INCH. THERE WAS A LARGE AMOUNT OF CORROSION, IN DUST FORM. REMOVED FROM THE INTERNAL OF THE PUSH/PULL ROD THROUGH THIS HOLE.SUSPECT THIS WAS CAUSED BY MOISTURE COLLECTING ALONG THE INTERIOR OF THE PUSH/PULL ROD. A FAILURE OF THIS PART WOULD CAUSE MULFUNCTION OF THE NOSE WHEEL RETRACTION.
